Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 13, 2020, 3:45 AM CDT for Culberson County, Texas. It took effect at Apr 13, 2020, 3:00 PM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 13, 2020, 3:00 PM CDT
- Expired
- Apr 13, 2020, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:20 PM CDT | NON-TSTM WND GST 61 | 4 S Pine Springs, TX | |
| Apr 13, 6:50 PM CDT | NON-TSTM WND GST 65 | Pine Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS74 KMAF 130845 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CDT Mon Apr 13 2020 NMZ027-TXZ271-130945- /O.CAN.KMAF.HW.A.0016.200413T2100Z-200414T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MDT Mon Apr 13 2020 ...HIGH WIND WATCH IS CANCELLED... High winds are not anticipated. $$ TXZ270-140200- /O.UPG.KMAF.HW.A.0016.200413T2100Z-200414T0300Z/ /O.NEW.KMAF.HW.W.0026.200413T2000Z-200414T0200Z/ Guadalupe Mountains Above 7000 Feet- Including the city of Guadalupe Mountains NP 245 AM MDT Mon Apr 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Mountains Above 7000 Feet. * WHEN...From 2 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ033-131500- /O.EXB.KMAF.FZ.W.0001.200413T0845Z-200413T1500Z/ Central Lea County- Including the cities of Hobbs and Lovington 245 AM MDT Mon Apr 13 2020 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...A light freeze with temperatures around 32. * WHERE...Central Lea County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions may affect sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ029-TXZ045>048-131500- /O.EXT.KMAF.FZ.W.0001.200413T0845Z-200413T1500Z/ Northern Lea County-Gaines-Dawson-Borden-Scurry- Including the cities of Tatum, Seminole, Lamesa, Gail, and Snyder 345 AM CDT Mon Apr 13 2020 /245 AM MDT Mon Apr 13 2020/ ...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...A light freeze with temperatures around 32. * WHERE...In New Mexico, Northern Lea County. In Texas, Gaines, Dawson, Borden and Scurry Counties. * WHEN...Until 10 AM CDT /9 AM MDT/ this morning. * IMPACTS...Frost and freeze conditions may affect sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
769 WWUS74 KMAF 131921 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 221 PM CDT Mon Apr 13 2020 TXZ270-140200- /O.CON.KMAF.HW.W.0026.200413T2000Z-200414T0200Z/ Guadalupe Mountains Above 7000 Feet- Including the city of Guadalupe Mountains NP 121 PM MDT Mon Apr 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains Above 7000 Feet. * WHEN...From 2 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:45 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 13, 3:45 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
345 AM CDT Mon Apr 13 2020
.DISCUSSION...
WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico, in the wake of yesterday's upper trough that wreaked havoc
across the southeastern CONUS. Mesoanalysis has the cold front that
moved in behind the trough banked up against the higher terrain, w/a
temp of 33F at KTAT. Latest obs/hi-res data suggest a light freeze
in parts of central/nrn Lea, Gaines, and Dawson Counties this
morning. Borden and Scurry look to stay above freezing, but we'll
leave them in the warning, as they were in the previous one, and
it'll be a close call.
A series of shortwaves currently upstream over AZ will move east
today, arriving in SE NM this afternoon and Mon night. Forecast
soundings over the higher elevations of the Guadalupes mix to around
625mb or better this afternoon, and elevations abv 7Kft could see
marginal high winds into the early evening. A little precip will be
possible over the next couple of days on our nrn fringes, and maybe
even a little RASN nrn Lea County, but w/no accumulations, as QPFs
remain light.
Unfortunately, temps will remain well-blo normal the next few days,
w/Tue being the coldest day this forecast, and perhaps the coldest
until next fall. Otherwise, zonal flow aloft will continue thru
next weekend, w/dry grids after Tue night. Temps will rebound to
near-normal Thu afternoon, but, unfortunately, another cold front is
on tap Thu night, setting back temps Fri afternoon. Temps then
rebound to above-normal by Sun/Mon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 58 37 52 38 / 0 0 0 10
Carlsbad 69 42 65 42 / 0 10 0 10
Dryden 72 49 75 49 / 0 0 0 10
Fort Stockton 71 46 68 43 / 0 0 0 10
Guadalupe Pass 67 42 62 38 / 0 0 0 10
Hobbs 61 36 57 36 / 0 10 0 20
Marfa 77 43 73 38 / 0 0 0 0
Midland Intl Airport 62 38 57 38 / 0 0 0 10
Odessa 63 38 58 38 / 0 0 0 10
Wink 68 42 65 41 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning until 9 AM MDT this morning for Central Lea
County-Northern Lea County.
TX...Freeze Warning until 10 AM CDT this morning for Borden-Dawson-
Gaines-Scurry.
High Wind Warning from 2 PM this afternoon to 8 PM MDT this
evening for Guadalupe Mountains Above 7000 Feet.
&&
87/44Hazardous weather outlook, Apr 13, 2:43 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 243 AM CDT Mon Apr 13 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-140745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 243 AM CDT Mon Apr 13 2020 /143 AM MDT Mon Apr 13 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Freeze Warning in effect for Northern Lea county and the northern Permian Basin this morning. High Wind Warning in effect for the Guadalupe Mountains above 7000 feet later this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.